MAUDE Adverse Event Report: CENTINEL SPINE, LLC. PRODISC L PE-INLAY W/ X-RAY MARKER, STERILE, SIZE LARGE, 10MM; PROSTHESIS, INTERVERTEBRAL DISC

CENTINEL SPINE, LLC. PRODISC L PE-INLAY W/ X-RAY MARKER, STERILE, SIZE LARGE, 10MM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-L-PT10S
Medical Device Problem Codes Expulsion (2933); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided from the reporter links this patient to a previous complaint where the surgeon had difficulty seating the pe inlay into the inferior endplate.The patient has since suffered a pe inlay expulsion and superior endplate subluxation/migration from l5 - s1.The inferior endplate remains in position.There was no indication of trauma.The patient was not suffering any symptoms as a result of the malfunction.The malfunction was identified at 6 month follow up via x-rays on an unknown date.The patient under went revision and removal of the prodisc l devices.They were replaced with unknown artificial discs which do not use a keel for fixation.The revision was completed without any issues.This information led to a determination that an mdr would be required.No other submissions are required.Dhr review did not find any issues in manufacturing which may have contributed.Complaint history linked this complaint to a previous complaint.The linked previous complaint was attributed to damaged instrumentation and the surgeon's technique.The implantation case did result in the implant being implanted as expected without patient harm despite the intraoperative struggles.Additionally the rate of complaints was found to be acceptable based on the device risk assessment.The devices were retrieved and sent to a third party laboratory for analysis.If information is received that changes the results of this complaint, a follow up submission will be sent.Review of the previous complaint and the x-rays provided from this complaint suggest that the implant positioning may have been a contributing factor.The surgeon does not perform a typical amount of posterior release at the treated level.The implantation x-rays show the superior endplate is not centered anterior-posterior in the l5 vertebral body.There is more bone posterior to the keel than anterior.The endplates are seen in a "fish mouth" condition meaning they are not parallel.The endplates being out of parallel may have contributed to the inlay expulsion from the endplate.The positioning of the superior endplate may have contributed to the endplate migration.These two conditions are likely why the pre-removal x-ray shows the superior endplate and pe inlay positioned together.It is likely that both migrated to their position at the same time.The information and investigation suggest the implant positioning is the likely cause for this complaint.The positioning may be attributed to the surgical technique used during implantation.The cause of the event may be a use error in the implantation of the device.This report is for 1 of 3 devices involved in this event.
 
Event or Problem Description
A patient received a prodisc l implant at l5-s1 on (b)(6) 2021.During implantation, the surgeon had difficulty seating the pe inlay into the inferior endplate.This challenge was overcome and the patient's implantation was completed without patient harm.On an unknown date at a 6 month follow up exam, the patient's x-rays revealed the pe inlay had expelled from the inferior endplate and the superior endplate migrated anteriorly out of the disc space.The patient was not experiencing any complications or symptoms.The patient was scheduled for removal.On (b)(6) 2021, the patient underwent removal of the prodisc l devices.The devices were replaced with another artificial disc from an unknown manufacturer.The device was selected based on design without a keel.Revision was completed without issue.Patient status post-op is unknown.

Brand Name
PRODISC L PE-INLAY W/ X-RAY MARKER, STERILE, SIZE LARGE, 10MM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
CENTINEL SPINE, LLC.
900 airport rd, suite 3b
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
jason smith
900 airport rd, suite 3b
west chester, PA 19380
4848878810
MDR Report Key12824036
Report Number3007494564-2021-00104
Device Sequence Number16484397
Product Code MJO
UDI-Device Identifier00843193111708
UDI-Public00843193111708
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberPDL-L-PT10S
Device Catalogue NumberN/A
Device Lot NumberH572461
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale